MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. ULTRASONIC PROBE

SHIRAKAWA OLYMPUS CO., LTD. ULTRASONIC PROBE
Model Number UM-S20-17S
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported that during post-reprocessing inspection, the technician found red liquid present inside the ultrasonic probe sheath.Subsequent examination by the customer detected no kinks or structural defects in the catheter probe.No patient use was associated with this event.
 
Event or Problem Description
No additional information received from the customer.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.Corrected data: d4.The serial number provided by the customer (b)(6) was later found to correspond to an mu-1 maintenance unit, not the subject device reported probe.The serial number was updated to "unknown." the customer later confirmed the probe had been discarded, preventing physical return and evaluation.As a result, the device history record (dhr) could not be located, and the date of manufacture could not be determined.The technical assistance center (tac) spoke to the customer and clarified that the um-s20-17s/ultrasonic probe is an ultrasound radial probe that does not collect tissue samples.The distal tip is sealed and contains ultrasonic propagation fluid with an internal rotating transducer mechanism.The customer was guided through the user manual for proper reprocessing instructions.The customer confirmed that olympus reprocessing steps were followed, using intercept detergent for pre-cleaning and rapicide for disinfection.The device was not returned to olympus for inspection; therefore, the reported presence of red liquid inside the sheath could not be confirmed.As the device was unavailable for physical evaluation, a definitive root cause could not be determined.The most probable cause of the reported event has been categorized as cause not established, as the investigation findings do not provide a definitive conclusion regarding the cause of the reported issue.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.

Brand Name
ULTRASONIC PROBE
Common Device Name
ULTRASONIC PROBE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA   961-8061
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key24403514
Report Number3002808148-2026-04851
Device Sequence Number9748336
Product Code ITX
UDI-Device Identifier04953170467301
UDI-Public04953170467301
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K250762
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUM-S20-17S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer05/22/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown